MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH AO HANDLE SMALL W SWIVEL; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH AO HANDLE SMALL W SWIVEL; MISC ORTHO SURGICAL INSTR
Model Number 2020-00-500
Medical Device Problem Codes Corroded (1131); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, that the ao handles from the depuy synthes spine symphony system, and binding and hard to take apart.There are sign of rust on the connection as well.There were no patient consequences.Procedure outcome is unknown.This complaint involves five (5) devices.This report is for (1) ao handle small w swivel.This report is 4 of 4 for (b)(4).
 
Event or Problem Description
This is report 4 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for ao handle small w swivel was conducted identifying that lot number km881101 was released in a single batch.Batch1: released on october 15, 2019 with no discrepancies.Batch2: released on october 10, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the ao handle small w swivel was received at us customer quality (cq).Upon visual inspection, it was noticed that there was rust on the device near pull-release coupling.All three components were assembled together.Functional test: when pulling on the pull release ao coupling component, the inside spring was not contracting and retracting correctly as intended.It looks like the rust condition affected the spring of the component.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Dimensional inspection: a dimensional inspection was not performed as there was no damage that warranted a dimensional inspection.Conclusion: the overall complaint was confirmed for the returned ao handle small w swivel as there were rust observed on the device.Also the functional assessment failed as the components jammed during functional assessment.No definitive root cause could be determined based on the provided information.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AO HANDLE SMALL W SWIVEL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11950411
Report Number1526439-2021-01146
Device Sequence Number14513835
Product Code LXH
UDI-Device Identifier10705034532622
UDI-Public10705034532622
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-500
Device Catalogue Number202000500
Device Lot NumberKM881101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AO HANDLE MEDIUM W RATCHET; AO HANDLE MEDIUM W RATCHET; AO HANDLE SMALL W SWIVEL; AO HANDLE TORQ LIMITING 3.0NM